Illinois, 2007Damaging Wind in Illinois, July 18, 2007
July 18, 2007 · NWS ILX · 1 event in 1 county or zone
A thunderstorm complex moved across portions of central Illinois to the north of a warm front. This complex produced one report of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex moved across portions of central Illinois to the north of a warm front. This complex produced one report of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 18, 1:31 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 18, 1:31 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
231 AM CDT WED JUL 18 2007
.DISCUSSION...
ISSUED 231 AM CDT WED JUL 18 2007
MAIN CONCERN CONTINUES TO BE PRECIP CHANCES THROUGH THURSDAY...AND
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS NORTHERN PARTS OF
THE KILX CWA.
06Z SURFACE CHART INDICATES STATIONARY FRONT DRAPED ACROSS THE SOUTHERN
GREAT LAKES WESTWARD INTO NORTHERN IOWA. LARGE CLUSTER OF THUNDERSTORMS
HAS DEVELOPED ALONG THIS BOUNDARY ACROSS NORTHERN ILLINOIS ON THE
NOSE OF 25-30KT LLJ. ADDITIONAL CONVECTION IS BEGINNING TO DEVELOP
UPSTREAM ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA. ALOFT...STRONG
RIDGING PREVAILS ACROSS THE CENTER OF THE COUNTRY...WITH NUMEROUS
SHORT-WAVES TRACKING AROUND THE PERIPHERY OF THE RIDGE.
SHORT TERM...TODAY THROUGH FRIDAY
THUNDERSTORMS ACROSS NORTHERN ILLINOIS HAVE BEEN TRACKING MAINLY
TO THE SOUTHEAST OVER THE PAST COUPLE OF HOURS...HOWEVER CORFIDI
VECTORS SUGGEST A TURN MORE TO THE S/SE...WHICH WOULD BRING PRECIP
INTO THE N/NE KILX CWA EARLY THIS MORNING. BASED ON RADAR
TRENDS...AREAS FROM BLOOMINGTON E/SE TO CHAMPAIGN AND PARIS
STAND THE BEST CHANCE TO SEE THE THUNDERSTORMS. ADDITIONAL STORMS
ARE BACK-BUILDING ACROSS NORTHWEST ILLINOIS/NORTHEAST IOWA...WHILE
ANOTHER CLUSTER OF STORMS INITIATES FURTHER NORTHWEST ACROSS
NORTHERN IOWA/SOUTHERN MINNESOTA. ALL THIS ACTIVITY IS EXPECTED TO
TRACK E/SE ALONG THE STALLED FRONTAL BOUNDARY TODAY...SETTING UP
THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. LATEST HPC EXCESSIVE
RAINFALL GRAPHIC HIGHLIGHTS LOCATIONS ALONG AND NORTH OF I-74
THROUGH THURSDAY MORNING. EVEN THOUGH FLASH FLOOD GUIDANCE
NUMBERS ARE STILL FAIRLY HIGH ACROSS THE NORTHERN CWA...THE
POTENTIAL FOR SEVERAL ROUNDS OF SHOWERS/STORMS EXISTS...AND WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 1.50...ANY STORMS THAT
OCCUR WILL LIKELY PRODUCE HEAVY RAINFALL. WILL THEREFORE BE
ISSUING A FLASH FLOOD WATCH FOR ALL LOCATIONS ALONG AND NORTH OF
THE I-74 CORRIDOR FOR TODAY AND TONIGHT. FURTHER S/SW...MID-LEVEL
CAPPING WILL INHIBIT WIDESPREAD CONVECTION TODAY. HOWEVER...GIVEN
PRESENCE OF OUTFLOW BOUNDARIES FROM MORNING MCS ACTIVITY AND
DESTABILIZING ATMOSPHERE...SHOULD BE ABLE TO FIRE A FEW STORMS
DURING THE HEATING OF THE DAY ACROSS THE REST OF THE CWA. WILL
CARRY LOW POPS ACROSS THE S/SW CWA...INCREASING TO LIKELY ACROSS
THE N/NE. HIGH TEMPS TODAY WILL ONLY CLIMB INTO THE MIDDLE TO
UPPER 80S ACROSS THE N/NE...BUT SHOULD RISE INTO THE 90S FURTHER
S/SW...WHERE THERE WILL BE LESS PRECIP AND MORE SUNSHINE. WILL
FOLLOW THE COOLER MET GUIDANCE NUMBERS MOST CLOSELY...AND UNDERCUT
THOSE BY A FEW DEGREES ACROSS AREAS WHERE RAIN WILL LIKELY FALL.
CONVECTIVE EMPHASIS WILL SHIFT TO THE PLAINS TONIGHT...AS VIGOROUS
SHORT-WAVE TRACKS OUT OF THE ROCKIES AND TRIGGERS A CLUSTER OF
STORMS ACROSS SOUTH DAKOTA/NEBRASKA. THIS ACTIVITY WILL PUSH E/SE
TOWARD CENTRAL ILLINOIS...BUT SHOULD STAY JUST W/NW OF THE KILX
CWA UNTIL CLOSE TO 12Z THU. WILL STILL INCLUDE LOW POPS ACROSS
CENTRAL ILLINOIS TONIGHT...BUT THINK BEST RAIN CHANCES WILL HOLD
OFF UNTIL WAVE AND ACCOMPANYING FRONT ARRIVE ON THURSDAY.
MODELS STILL IN GOOD AGREEMENT WITH FROPA EXPECTED ON THURSDAY.
STRONG SHORT-WAVE DROPPING SOUTHWARD OUT OF CANADA WILL HELP
ACCELERATE FRONT SOUTHWARD...WITH BOUNDARY EXPECTED TO DROP SOUTH
OF ILLINOIS THURSDAY NIGHT. WILL INCREASE POPS INTO THE LIKELY
CATEGORY ON THURSDAY DUE TO FAVORABLE TIMING OF FROPA AND AMPLE
UPPER-LEVEL SUPPORT. STRONG TO SEVERE STORMS WILL BE
POSSIBLE...PARTICULARLY ACROSS LOCATIONS ALONG AND SOUTH OF I-72
DURING THE AFTERNOON...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE.
RAIN CHANCES WILL QUICKLY COME TO AN END FROM NORTH TO SOUTH
THURSDAY NIGHT...AS STRONG HIGH PRESSURE BUILDS SOUTHWARD FROM
CANADA. MUCH COOLER AND DRIER WEATHER ON TAP FOR FRIDAY...WITH
HIGH TEMPS ONLY IN THE UPPER 70S AND LOWER 80S.
LONG TERM...SATURDAY THROUGH TUESDAY
COOL WEATHER WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND...WITH
AFTERNOON HIGHS IN THE LOWER 80S AND OVERNIGHT LOWS DIPPING INTO
THE 50S IN MANY AREAS. WARMING TREND WILL BEGIN BY SUNDAY...AS
UPPER RIDGE BUILDS EASTWARD TOWARD THE MIDWEST. DRY WEATHER
EXPECTED TO PREVAIL FOR THE REMAINDER OF THE EXTENDED...WITH TEMPS
RISING BACK TO AROUND 90 DEGREES BY NEXT TUESDAY.
BARNES
&&
.AVIATION...
ISSUED 1210 AM CDT WED JUL 18 2007
MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THE CONVECTIVE
COMPLEX TO OUR NORTH EARLY THIS MORNING. FAVORED AREA FOR DVLPMNT
CONTINUES TO BE ACRS NE IOWA WITH CELLS TRACKING SE INTO NW IL AND
THEN SLOWLY FADING AS THEY TRACK AWAY FROM THE STRONGER LOW LVL
INFLOW AND BETTER INSTABILITY. HAVE INCLUDED VCTS IN PEORIA AT 08Z
AND OPTED TO GO WITH TEMPO GROUPS IN BMI AND CMI BASED ON THE
MOVEMENT. IF CURRENT TRENDS CONTINUE...IT APPEARS THE STRONGER CELLS
WL PASS JUST NORTH OF OUR TAF SITES BUT AM NOT REAL CONFIDENT ON
THAT SCENARIO AT THIS TIME. MAY SEE CIGS AND VSBYS DROP OF BRIEFLY
WITH ANY OF THE STRONGER CELLS EARLY WED MRNG IN BMI AND CMI. MOST OF
THE CONVECTION IS EXPECTED TO PUSH TO OUR EAST BY 14Z WED WITH
MOSTLY VFR CONDITIONS PREVAILING FOR THE REMAINDER OF THE PERIOD.
WITH THE THICKER CIRRUS AND AC MOVING IN THE NEXT FEW HOURS...THOUGHT
VSBYS WOULD BE HELD UP SOME FROM EARLIER THINKING.
SMITH
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 17, 2:06 PM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT TUE JUL 17 2007
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
306 PM CDT TUE JUL 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A STALLED
OUT FRONTAL BOUNDARY TONIGHT. AS A RESULT... SEVERAL COMPLEXES OF
THUNDERSTORMS WILL DROP INTO THE AREA FROM THE NORTHWEST. THE
NEXT COMPLEX WILL MOVE ACROSS THE REGION LATER ON TONIGHT.
A FEW OF THESE STORMS COULD BECOME SEVERE... WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION...LOCALLY
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED WEDNESDAY
THROUGH THURSDAY...AS THE SLOW MOVING FRONT REMAINS IN THE
VICINITY OF CENTRAL ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
HJS
Thunderstorm Wind, Champaign
- When
- July 18, 3:00 AM CST
- Where
- Champaign County, 2 mi E of Urbana
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.100, -88.162
Doors ripped off an outbuilding east of Urbana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 18, 2007$556,000 · 65 kt wind · 31 events
- Tornado and Flash Flood in Iowa, July 18 to 19, 2007$149,000 · EF1 · 31 events
- Hail and Damaging Winds in Wisconsin, July 18, 2007$297,000 · 1.75 in hail · 15 events
- Hail in South Dakota, July 18, 2007$500,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Michigan, July 18, 2007$207,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Montana, July 18, 2007$381,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Indiana, July 18 to 19, 2007$155,000 · 68 kt wind · 12 events
- Damaging Winds in Michigan, July 18, 2007$175,000 · 65 kt wind · 2 events
- Flood and Hail in South Dakota, July 18, 2007$110,000 · 2.75 in hail · 11 events
- Damaging Winds in Arizona, July 18, 2007$150,000 · 70 kt wind · 2 events
- Flash Flood and Hail in Kentucky, July 18, 2007$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Kentucky, July 18, 2007$40,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51553.